Hail, Texas
- When
- June 2, 10:33 AM CST
- Where
- Texas County, 2.14 mi NNE of Stultz
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.210, -91.960
Two separate areas of strong to severe thunderstorms affected portions of southwest and central Missouri.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Two separate areas of strong to severe thunderstorms affected portions of southwest and central Missouri.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 2, 5:18 AM CST, 5 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 618 AM CDT WED JUN 2 2010 ...UPDATE TO AVIATION... .DISCUSSION... A RATHER MESSY PATTERN WILL SET UP ACROSS THE REGION FOR THE NEXT SEVERAL DAYS. WHILE THERE WILL BE SEVERAL OPPORTUNITIES FOR CONVECTION...NOT TOO MANY OF THEM ARE CLEAR CUT. THUNDERSTORM TIMING AND COVERAGE WILL BEST BE RESOLVED ON A SHORT TERM FORECAST BASIS...GENERALLY WITHIN THE 24 HOUR TIME FRAME. THE FIRST FORECAST PROBLEM WILL BE ONGOING CONVECTION ACROSS CENTRAL MISSOURI. STORMS HAVE EXHIBITED BACKBUILDING BEHAVIOR WITH CORFIDI VECTORS ORIENTATED NEARLY DUE SOUTH. THE DRIVING MECHANISM FOR THESE STORMS HAS BEEN THE LOW LEVEL JET RIDING UP AND OVER THE THUNDERSTORM OUTFLOW. THIS JET WILL VEER AND WEAKEN EARLY THIS MORNING. UNTIL THIS HAPPENS...AREAS OF CENTRAL AND EASTERN MISSOURI WILL REMAIN SUSCEPTIBLE TO THIS ACTIVITY. AS WE MOVE INTO LATER TODAY...SYNOPTIC SHORT WAVE ENERGY WILL QUICKLY MOVE EAST ACROSS THE NORTHERN PLAINS. ANY APPRECIABLE HEIGHT FALLS WITH THIS FEATURE WILL MISS THE OZARKS TO THE NORTH. NEVERTHELESS...THE PASSING WAVE WILL SUPPORT A COLD FRONT SLOWLY PUSHING SOUTHEAST INTO CENTRAL MISSOURI BY SUNSET. FROM A MESOSCALE STANDPOINT...AN OUTFLOW BOUNDARY FROM THE MORNING CONVECTION WILL LIKELY SET UP SOMEWHERE ACROSS THE OZARKS. THIS BOUNDARY AND THE SYNOPTIC FRONT WILL HAVE TO BE WATCHED FOR NEW INITIATION THIS AFTERNOON. AT THIS TIME...THE BEST MOISTURE CONVERGENCE ALONG THE FRONT LOOKS TO BE LATE THIS AFTERNOON AND EARLY THIS EVENING. THIS WILL BE THE MOST LIKELY WINDOW FOR INITIATION. WENT ON THE WARM SIDE WITH TEMPERATURES AS 850 MB TEMPERATURES HOVER AROUND 20 DEGREES CELSIUS. COULD EVEN FLIRT WITH ANOTHER RECORD HIGH OR TWO. HOWEVER...THAT OUTFLOW BOUNDARY AND/OR CONVECTIVE DEBRIS CLOUDS COULD HAVE CONSEQUENCES ON TEMPERATURES. ONCE STORMS DO GO...MESO AND STORM SCALE PROCESSES WILL BE THE MAIN DRIVING MECHANISMS FOR LONGEVITY. STRONG INSTABILITY LOOKS LIKE A GOOD BET WITH COLD POOL POTENTIAL FAIRLY DECENT. LOW LEVEL SHEAR VECTORS WILL TEND TO ALIGN THEMSELVES PARALLEL TO THE FRONT...WHICH WILL SUPPORT OUTFLOW OUTRUNNING THE STORMS...AND THE SYNOPTIC FRONT. AM THEREFORE NOT SURE HOW FAR THE STORMS WILL MAKE IT INTO SOUTHERN MISSOURI. IT IS QUITE POSSIBLE THAT PORTIONS OF SOUTH CENTRAL MISSOURI MISS OUT...AT LEAST TONIGHT. NOT ALL THAT IMPRESSED WITH THE SEVERE THREAT AS COLD POOL/SHEAR BALANCE WILL BE HARD TO OBTAIN. LACK OF LARGE SCALE SHEAR AND HIGH FREEZING LEVELS WILL ALSO MAKE LARGE HAIL TOUGH TO COME BY. WILL MAINTAIN ELEVATED THREAT FOR WIND IN HAZARDOUS WEATHER OUTLOOK BUT GO WITH A LIMITED THREAT FOR HAIL. WILL ALSO INTRODUCE A LIMITED FLOODING THREAT GIVEN THE PARALLEL ORIENTATION OF THE LOW LEVEL SHEAR VECTORS TO THE FRONT. CONFIDENCE BEGINS TO DROP OFF IN THUNDERSTORM POTENTIAL AS EARLY AS THURSDAY. CURRENT THINKING IS THAT SYNOPTIC SCALE FRONT WILL BE NEAR THE MISSOURI/ARKANSAS BORDER AT THE START OF THE DAY. WE MAY THEREFORE SEE ADDITIONAL ACTIVITY DEVELOP ACROSS SOUTHERN MISSOURI...ALTHOUGH MOISTURE CONVERGENCE WILL BE MUCH WEAKER THAN THAT OF TODAY. MODELS ARE THEN ALL OVER THE PLACE FROM LATE THIS WEEK INTO EARLY NEXT WEEK REGARDING CONVECTIVE POTENTIAL. FROM A SYNOPTIC STANDPOINT...THE UPPER LEVEL FLOW WILL VEER SLIGHTLY AND BECOME WEST NORTHWESTERLY. MEANWHILE...THAT INITIAL FRONT WILL EITHER WASH OUT OR REDEVELOP TO THE NORTH. THIS LARGE SCALE REGIME WILL MAKE US SUSCEPTIBLE TO NOCTURNAL MCS ACTIVITY WITH A LOW LEVEL THETA E GRADIENT SETTING UP SOMEWHERE ACROSS THE AREA. CANNOT RULE OUT A FEW DAYTIME STORMS EITHER...ESPECIALLY IF CONVECTIVE OUTFLOWS OR THAT FRONT COME INTO PLAY. AREAS OF SOUTHWEST MISSOURI MAY GET CAPPED OFF FOR A TIME IF MID LEVEL TEMPERATURES WARM AS MUCH AS SOME MODELS ARE INDICATING. TEMPERATURES WILL BE HIGHLY DEPENDENT ON THAT FRONT AND CONVECTION. THIS WEEKEND STILL LOOKS HOT AS MODELS PROG 850 MB TEMPERATURES TO GET INTO THE LOWER 20S CELSIUS. STILL LOOKING AT 90S NEARLY AREA WIDE...ESPECIALLY ON SATURDAY. SCHAUMANN && .AVIATION... 12Z TAFS... RATHER COMPLEX WEATHER SITUATION TODAY WITH REGARD TO AVIATION...WITH CONVECTION CHANCES AND GUSTY WINDS BEING THE PRIMARY CONCERNS. EARLY MORNING CONVECTION CONTINUES TO MOVE OFF TO THE EAST SOUTHEAST THIS MORNING. OUTFLOW BOUNDARIES FROM THIS CONVECTION MAY RESULT IN WINDS BECOMING VRB FOR SHORT PERIODS OF TIME THIS MORNING...ESPECIALLY AT KSGF...BUT THINK THAT SOUTHERLY FLOW WILL PREVAIL AS BOUNDARY LAYER MIXING GETS UNDERWAY. FLOW ALOFT IS RATHER STOUT...AND AS MIXING DOES OCCUR LATE THIS MORNING/EARLY AFTERNOON...EXPECT GUSTINESS TO PICK UP...WITH THE HIGHEST GUSTS LIKELY AT KJLN. ALONG WITH WIND CONCERNS...VERY SLOW MOVING FRONTAL BOUNDARY WILL SETTLE SOUTH ACROSS THE AREA TODAY AS A BROAD AREA OF LOW PRESSURE RIDES NORTHEAST ALONG IT. SUFFICIENT DESTABILIZATION WILL LIKELY TAKE PLACE THIS AFTERNOON FOR ISOLATED TO SCATTERED THUNDERSTORMS TO DEVELOP ALONG THIS BOUNDARY...WHICH WILL LIKELY ALIGN ITSELF JUST NORTH OF A LINE FROM KJLN TO KSGF BY EARLY TO MID AFTERNOON. STILL HAVE A LOT OF UNCERTAINTY REGARDING TIMING AND COVERAGE OF CONVECTION TODAY...SO FOR THIS TAF PACKAGE HAVE GONE WITH A PROB30 GROUP THIS AFTERNOON...AND THEN VCTS LATER THIS EVENING FOR KJLN AND KSGF. FOR KBBG...RIGHT NOW CONFIDENCE IS HIGH ENOUGH THAT CONVECTION WILL STAY NORTH OF THE TERMINAL THIS AFTERNOON/EVENING TO WARRANT A DRY TAF. BOXELL && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1046 AM CDT WED JUN 2 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031600- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1046 AM CDT WED JUN 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED. WEATHER HAZARDS EXPECTED... ELEVATED THUNDERSTORM WIND RISK FOR GUSTS TO 60 MPH. ELEVATED HAIL RISK FOR HAIL TO THE SIZE OF QUARTERS. ELEVATED LIGHTNING RISK. LIMITED FLASH FLOODING RISK. LIMITED TORNADO RISK. LIMITED HEAT RISK. DISCUSSION... THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ALONG AN OUTFLOW BOUNDARY PRODUCED FROM STORMS OVER CENTRAL MISSOURI EARLIER TODAY. THIS BOUNDARY EXTENDED ROUGHLY ALONG INTERSTATE 44 LATE THIS MORNING. AS THE AIRMASS NEAR THE BOUNDARY DESTABILIZES...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE. THE MAIN THREATS WILL BE HAIL AND DAMAGING STRAIGHT LINE WINDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. ADDITIONAL STORM DEVELOPMENT IS EXPECTED THIS EVENING AND DURING THE OVERNIGHT HOURS ACROSS ALL OF SOUTHEAST KANSAS AND CENTRAL MISSOURI AHEAD OF AN ADVANCING COLD FRONT. ALTHOUGH WIND SHEAR WILL BE RATHER WEAK...ENOUGH INSTABILITY WILL EXIST FOR A FEW STRONG TO SEVERE STORMS. WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS WILL BE THE MAIN THREATS. MULTIPLE THUNDERSTORMS MAY ALSO TEND TO TRACK OVER THE SAME LOCATIONS...WHICH WILL LEAD TO A LIMITED RISK FOR FLASH FLOODING. AFTERNOON HEAT INDICES IN THE MIDDLE 90S ARE EXPECTED ACROSS EXTREME SOUTHWEST MISSOURI. PROPER PRECAUTIONS SHOULD BE TAKEN TO PREVENT HEAT EXHAUSTION AND OTHER HEAT RELATED ILLNESSES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FEW STRONG THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS SOUTHERN MISSOURI ON THURSDAY. WIND GUSTS TO 50 MPH AND SMALL HAIL WILL BE THE MAIN THREATS. SLIGHT CHANCES FOR THUNDERSTORMS CONTINUE INTO EARLY NEXT WEEK AS A FRONT REMAINS NEAR THE OUTLOOK AREA. THUNDERSTORMS MAY OCCUR IN THE HEAT OF THE DAY DURING THE AFTERNOON. ADDITIONAL ACTIVITY WILL THEN BE POSSIBLE DURING THE OVERNIGHT AND EARLY MORNING HOURS AS CLUSTERS OF THUNDERSTORMS TRACK SOUTHEAST OUT OF THE CENTRAL PLAINS. AFTERNOON HEAT INDICES IN THE MIDDLE TO UPPER 90S WILL BE POSSIBLE THIS WEEKEND ACROSS PORTIONS OF THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY
The Springfield radar (KSGF), 128 km away, was scanning. The volume nearest the first event began at 16:34 UTC.
20 hail, 1 thunderstorm wind, 1 lightning. Local standard time, as filed.
A National Weather Service survey determined that twelve mobile homes were damaged to varying degrees by estimated 70-75 mph straight line winds. Damage was mainly to roofs and siding along a path between County Roads 265 and 270 along Highway 96.
Lightning from severe thunderstorms struck the sheriff's office which damaged equipment and disrupted communications.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2010Every state in 2010This day in weather historyWarnings in Missouri, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 240443, 240444, 240445, 240446, 240447, 240448, 240449, 240450, 240451, 240452, 240453, 240454, 240467, 240455, 240456, 240457, 240458, 240459, 240460, 240461, 240465, 240462.